MAUDE Adverse Event Report: WEST PHARMA. SERVICES IL, LTD. VIAL ADAPTER 13MM FLL SIL - VF

WEST PHARMA. SERVICES IL, LTD. VIAL ADAPTER 13MM FLL SIL - VF
Catalog Number 8070117
Medical Device Problem Codes Device Damaged Prior to Use (2284); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint is currently under investigation.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
The manufacturer's pharmaceutical customer, amgen, contacted the device manufacturer on 15nov2025 to report that during the proper opening of the vial adapter's outer plastic packaging, it was noticed that the sealing cover foil had already been pierced before being peeled off.It is currently not known whether the pierced sealing cover breached the sterility of the primary packaging and this confirmation of this has been requested.As the affected device was not used by the patient, there was no health impact to the end user.
 
Additional Manufacturer Narrative
Batch record review: a batch record review was performed and no non-conformances were identified.It was confirmed that all qc inspections were conducted during production and according to the applicable procedures.Per the production records, lot h556 was manufactured according to relevant procedures, tested before release and shipped according to specifications.Retained samples: retained samples from lot h556 were 200% visually inspected by the sub-contractor with no findings observed.Sample analysis: an evaluation was performed on retained samples of lot h556, including packaging integrity testing.The package integrity study included the following tests: visual inspection of primary package.Sterile barrier visual inspection.Bubble emission.All five tested retained samples met the acceptance criteria and passed the tests.No conditions meeting the failure criteria were observed during testing.The test results confirmed that the samples were intact and functioning properly, and no deviations associated with the complaint were identified.Transportation assessment: extensive transportation testing was performed as part of the verification testing, including impact and vibration testing on palletized loads.According to this assessment, the risk of tyvek puncture occurring during standard product transportation is considered low, and it is therefore unlikely that the reported failure occurred during shipping.Risk assessment: according to the complaint description, and based on packaging validation and shipping tests, together with examination of the samples acquired and package integrity testing, it is most likely that puncture of the tyvek® was made during the opening of the package.As the observed puncture occurred at the moment the tyvek® cover was being opened, meaning the sterile barrier was only briefly compromised.Because the breach happened during the act of opening - immediately prior to intended use - the exposure time was extremely limited, and there was minimal opportunity for environmental contaminants to enter or proliferate.As a result, the potential loss of sterility is considered low in severity, since the event did not allow sufficient time or conditions for significant contamination to occur.Overall risk remains acceptable and adequately controlled by existing measures.Clinical assessment: because the breach of the sterile barrier appears to have occurred in very close temporal proximity to the intended opening of the package, the potential window during which the sterile contents could have been exposed to the external environment was extremely limited.In typical clinical settings, the risk of microbial ingress is closely related to both the duration and the conditions of exposure.A momentary or near-immediate breach at the time of opening provides insufficient opportunity for clinically meaningful contamination.Under such circumstances, the probability of viable microorganism transfer, subsequent contamination, or proliferation on the sterile device is considered low.Importantly, no adverse events, patient injuries, post-procedural complications, or clinical outcomes suggestive of infection or inflammation were reported in connection with this complaint.The absence of infection-related sequelae further supports the assessment that any potential loss of sterility did not translate into measurable clinical harm.Based on the totality of evidence, the potential loss of sterility associated with the observed puncture is not expected to contribute to meaningful patient risk.The clinical risk associated with this complaint remains low and is aligned with the previously assigned severity rating.No further clinical action is warranted at this time, and the event does not indicate a new or emerging safety signal.Root cause: based on all available evidence including evaluation of retained samples, package-integrity testing, and review of manufacturing and inspection records no design, process, or manufacturing deficiencies were identified that could explain a tyvek® puncture originating during production or distribution.All tested units met the required acceptance criteria.Because no customer sample was returned, direct confirmation of the reported unit was not possible.However, the evidence strongly supports that the puncture most likely occurred during opening, due to customer misuse, where localized mechanical force was applied on the tyvek® above the spike, causing it to deform inward and puncture.

Brand Name
VIAL ADAPTER 13MM FLL SIL - VF
Common Device Name
VIAL ADAPTER 13MM FLL SIL - VF
Manufacturer (Section D)
WEST PHARMA. SERVICES IL, LTD.
4 hasheizaf street
ra'anana, IL 43 6641
IS  IL 4366411
Manufacturer (Section G)
WEST PHARMA. SERVICES IL, LTD.
4 hasheizaf street
ra'anana, 43664 11
IS   4366411
Manufacturer Contact
lynn lundy
530 herman o. west drive
exton, PA 19341
4848853298
MDR Report Key23778679
Report Number3000223297-2025-00007
Device Sequence Number21330253
Product Code LHI
UDI-Device Identifier07290108240078
UDI-Public(01)07290108240078(17)280301(10)H556
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K001293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number8070117
Device Lot NumberH556
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown